Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 18, 2017, 2:17 PM EDT for Brevard County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 18, 2017, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515
WWUS82 KMLB 181817
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
217 PM EDT TUE JUL 18 2017
FLZ047-181900-
Southern Brevard County FL-
217 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
300 PM EDT...
At 217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2800 8070 2834 8086 2834 8072 2838 8074
2838 8072 2834 8070 2834 8069 2836 8068
2834 8066 2840 8067 2841 8062 2840 8062
2837 8061 2835 8061 2834 8062 2834 8061
2802 8054
TIME...MOT...LOC 1817Z 159DEG 31KT 2809 8063
$$
JohnsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:10 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 18, 10:10 AM EDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1010 AM EDT Tue Jul 18 2017 .DISCUSSION... Latest RAP40 analysis shows the axis of the H100-H70 Atlc ridge axis positioned a little south of the I-4 corridor this mrng. Lcl wind profilers bearing this out with sfc/low lvl winds veering from S/SE at KMFL to S/SW at KTBW/KMLB/KXMR. Analysis also shows an H100-H70 short wave trof over the Big Bend/Nature Coast that has been supporting convection over the NE GOMex since daybreak. Light S/SW flow thru the H85-H30 steering lvl will not change appreciably as a deep lyr short wave trof over Deep South keeps the ridge axis in positioned south of I-4. Lcl airmass is very moist with PWat values running 2.00"-2.25"...sfc dewpoints in the M70s. Mid lvl temps are typical for midsummer with H70 readings arnd 8C...H50 temps btwn -6C/-7C...yielding lapse rates arnd 5.5C/KM. No discernible subsidence inversions noted on the 12Z RAOBs...near full sun this mrng will allow sfc temps to reach their convective triggers by midday...diurnal shra/tsra activity will initiate shortly thereafter, esp along the east coast sea breeze. Inland progression of the sea breeze will be slow due to the mid/upr lvl SW flow, which also will generate blowback for the east peninsula by late aftn/early evng. Mesoscale bndry collisions will provide the impetus for tsra activity over the interior this aftn. Given the available moisture and light but steady steering flow, likely precip coverage a good bet...PoPs btwn 60/70pct. KTBW/KXMR RAOBs show lingering dry layer btwn H60-H40 which will support strong wind gusts and frequent CG lightning strikes. Max temps U80s/L90s along the coast...L/M90s interior. Expect an area of debris rain and embedded storms persisting past sunset esp from Orlando southward with activity dissipating by midnight. && .AVIATION...Thru 19/12Z. Sfc winds: Coastal sites...btwn 18/16Z-18/18Z S/SW 5-8KTS bcmg E/SE 8-12KTS...btwn 19/02Z-19/05Z bcmg S/SW AOB 3KTS. Interior sites... btwn 18/18Z-18/20Z S/SW 5-8KTS bcmg E/SE 6-9KTS...btwn 19/01Z- 19/04Z...bcmg S/SW AOB 3KTS. Vsbys/WX/Cigs: Btwn 18/15Z-18/19Z...isold MVFR shras/IFR tsras. Btwn 18/19Z-18/24Z...nmrs MVFR shras/IFR tsras...slgt chc LIFR +tsras with sfc G35KTS. Btwn 19/00Z-19/03Z...chc MVFR shras/slgt chc IFR tsras. && .MARINE... No sig changes to the previous fcst package. Atlantic ridge axis positioned just south of the I-4 Corridor will maintain a light to gentle srly breeze over the lcl Atlc...S/SW from Cape Canaveral northward, S/SE south of the Cape. Winds near the coast bcmg ESE by early aftn as the east coast seabreeze dvlps. Seas AOB 2FT nearshore and 2-3FT offshore. Plenty of moisture will allow sct showers/isold t-storms over the Gulf Stream thru early aftn, diminishing by mid aftn. Blow back t-storm activity psbl late aftn/early evng, esp south of the Cape. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short Term Update....Bragaw Aviation/Impact WX...Johnson
Hazardous weather outlook, Jul 18, 5:49 AM EDT, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 549 AM EDT Tue Jul 18 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 549 AM EDT Tue Jul 18 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A deep layer of moist southerly flow will produce scattered to numerous lightning storms this afternoon into early this evening. Convection will initiate near the coast along the east and west coast sea breezes by early afternoon. Then storm coverage will increase over the interior counties late this afternoon associated with boundary collisions, from Orlando metro southward across Osceola and Okeechobee counties. These boundary interactions over the interior will produce a few strong storms, containing winds gusts up to 50 mph, small hail, frequent lightning strikes, and very heavy rainfall. Some of these storms will push back to the coast this evening especially south of the Cape. .FLOOD IMPACT... Locally heavy rain accumulating up to 4 inches will cause temporary flooding of some roads and low lying areas. The greatest threat for heavy rain will be from Orlando metro area southward to Lake Okeechobee and over the coast from late afternoon through early evening. .RIP CURRENT IMPACT... A small east swell will generate a moderate rip current threat along the beaches of east central Florida. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms are expected to develop this afternoon and early evening as the east and west coast sea breeze boundaries push inland and collide over the east side of the peninsula. A few strong storms are expected over the interior counties that will affect some of the inland lakes. The storms will push back toward the coast, mainly south of the Cape, toward sunset. Gusty winds of 35 to 40 knots and frequent lightning strikes will be the primary hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous lightning storms are expected each afternoon. The primary threats will be dangerous cloud to ground lightning and gusty winds. Slow moving storms will also produce very heavy rains resulting in temporary flooding of some roads and poor drainage areas. An east swell will produce a moderate risk of rip currents at the beaches. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. In addition, please report any rainfall amounts greater than 3 inches to the National Weather Service. Kelly
In the hours before
Special weather statement, Jul 18, 12:35 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1235 PM EDT TUE JUL 18 2017
FLZ054-058-059-064-181715-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
1235 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...SOUTHEASTERN
OKEECHOBEE...SOUTHEASTERN INDIAN RIVER AND WESTERN MARTIN COUNTIES
UNTIL 115 PM EDT...
At 1235 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Pierce to Tradition to near Indiantown.
Movement was northwest at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fort Pierce, Vero Beach, Indiantown, Vero Beach South and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2699 8046 2713 8069 2719 8076 2753 8075
2775 8046 2743 8027 2727 8044
TIME...MOT...LOC 1635Z 134DEG 16KT 2743 8034 2728 8046 2707 8046
JohnsonSpecial weather statement, Jul 18, 1:20 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Melbourne FL
120 PM EDT TUE JUL 18 2017
FLZ054-059-064-181815-
St. Lucie FL-Martin FL-Indian River FL-
120 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...CENTRAL INDIAN RIVER
AND EASTERN MARTIN COUNTIES UNTIL 215 PM EDT...
At 119 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Fort Pierce to Port Saint
Lucie to near Hobe Sound. Movement was north at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Fort Pierce, Sebastian, Stuart and Vero Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2713 8040 2733 8063 2778 8074 2782 8052
2697 8012 2696 8027
TIME...MOT...LOC 1719Z 203DEG 16KT 2741 8051 2726 8035 2706 8019
JohnsonSpecial weather statement, Jul 18, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
217 PM EDT TUE JUL 18 2017
FLZ047-181900-
Southern Brevard County FL-
217 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
300 PM EDT...
At 217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2800 8070 2834 8086 2834 8072 2838 8074
2838 8072 2834 8070 2834 8069 2836 8068
2834 8066 2840 8067 2841 8062 2840 8062
2837 8061 2835 8061 2834 8062 2834 8061
2802 8054
TIME...MOT...LOC 1817Z 159DEG 31KT 2809 8063
JohnsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:35 PM EDT | Special Weather Statement | MLB | Saint Lucie | 40 min |
| Jul 18, 1:20 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 55 min |
| Jul 18, 3:46 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jul 18, 4:26 PM EDT | Special Weather Statement | MLB | Volusia | 64 min |
| Jul 18, 5:02 PM EDT | Special Weather Statement | MLB | Seminole | 58 min |
| Jul 18, 5:33 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
| Jul 18, 5:41 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 31 min |
| Jul 18, 5:47 PM EDT | Areal Flood Advisory | MLB | Seminole, Volusia | 88 min |
| Jul 18, 5:55 PM EDT | Areal Flood Advisory | MLB | Orange | 95 min |
| Jul 18, 6:01 PM EDT | Special Weather Statement | MLB | Seminole | 59 min |
| Jul 18, 6:10 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 26 min |
| Jul 18, 6:22 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 83 min |
| Jul 18, 6:24 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Jul 18, 6:29 PM EDT | Areal Flood Advisory | MLB | Osceola | 91 min |
| Jul 18, 6:49 PM EDT | Special Weather Statement | MLB | Seminole | 41 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.